Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 35, NWS La Crosse, WI

June 23, 2010Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 23, 2010, 2:19 AM CDT for Fayette County, Iowa. It was in force for 26 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 2:19 AM CDT (07:19 UTC)
Expired
Jun 23, 2010, 2:45 AM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Fayette County, IA

The radar

The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:25 AM CDTTSTM WND DMG5 Nnw Westgate, IASEVERAL OUTBUILDINGS DAMAGED INCLUDING NEW GRAIN BIN
Jun 23, 2:28 AM CDTTSTM WND DMG2 E Westgate, IATREE DOWN...WINDOWS BROKEN...PROPANE LEAK AT A RESIDENCE.
Jun 23, 2:28 AM CDTTSTM WND DMG8 Sw Hawkeye, IATREE DOWN...WINDOWS BROKEN...PROPANE LEAK AT RESIDENCE.
Jun 23, 2:28 AM CDTTSTM WND DMG8 Sw Hawkeye, IATREE DOWN...WINDOWS BROKEN...PROPANE LEAK AT RESIDENCE.
Jun 23, 2:28 AM CDTTSTM WND DMG2 Ne Sumner, IATREE DOWN...BROKEN WINDOWS...PROPANE LEAK. TIME ESTIMATED FROM RADAR.
Jun 23, 2:45 AM CDTTSTM WND DMGFairbank, IASTRAIGHT LINE WIND DAMAGE. TREES DOWN WITH ONE ON A HOUSE. TIME ESTIMATED.
Jun 23, 2:50 AM CDTTSTM WND DMG2 Nw Arlington, IA2 HOG CONFINEMENT BUILDINGS WITH ROOFS CAVED IN ON 45/G. AVENUE. TIME ESTIMATED BASED ON RADAR.
Jun 23, 2:53 AM CDTTSTM WND DMG7 E Oelwein, IAPATH OF DAMAGE BETWEEN E AVE AND I AVE JUST SOUTH OF 20TH STREET. MANY TREES...POWER LINES AND BUILDINGS DAMAGED. POSSIBLE TORNADO. WILL BE SURVEYED TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:29 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3187 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KARX 230719
SVRARX
IAC065-230745-
/O.NEW.KARX.SV.W.0035.100623T0719Z-100623T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
219 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 245 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM SUMNER TO
  CUTSHAW BRIDGE STATE ACCE...MOVING EAST AT 55 MPH. THESE STORMS CAN
  PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIRBANK AROUND 225 AM...
  OELWEIN AROUND 230 AM...
  MAYNARD AROUND 235 AM...
  FAYETTE AROUND 240 AM...
  ARLINGTON AND ELGIN AROUND 245 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM WEDNESDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4289 9209 4300 9161 4264 9161 4263 9209
TIME...MOT...LOC 0719Z 268DEG 46KT 4285 9214 4257 9213
WIND...HAIL 60MPH <.50IN

$$

HALBACH
2 follow-up statements
352 
WWUS53 KARX 230733
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 AM CDT WED JUN 23 2010

IAC065-230745-
/O.CON.KARX.SV.W.0035.000000T0000Z-100623T0745Z/
FAYETTE IA-
233 AM CDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 245 AM CDT...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MAYNARD TO
HAZLETON...MOVING EAST AT 55 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FAYETTE AROUND 240 AM...
  ARLINGTON AND ELGIN AROUND 245 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM WEDNESDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4289 9209 4300 9161 4264 9161 4263 9209
TIME...MOT...LOC 0733Z 268DEG 46KT 4285 9189 4257 9189
WIND...HAIL 60MPH <.50IN

$$

HALBACH
685 
WWUS53 KARX 230748 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
248 AM CDT WED JUN 23 2010

IAC065-230758-
/O.EXP.KARX.SV.W.0035.000000T0000Z-100623T0745Z/
FAYETTE IA-
248 AM CDT WED JUN 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

LAT...LON 4289 9209 4300 9161 4264 9161 4263 9209
TIME...MOT...LOC 0733Z 268DEG 46KT 4285 9189 4257 9189

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:20 PM CDT, 10 hours 59 minutes earlier.

Area forecast discussion, Jun 22, 3:20 PM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT TUE JUN 22 2010

.SHORT TERM...THROUGH FRIDAY

SHORT TERM SEVERE WEATHER CHANCES FOR TONIGHT AND WEDNESDAY ARE THE
MAIN FOCUS FOR THE FORECAST SHIFT TODAY. NEXT WEATHER CHANCE IS IN
THE LONGER TERM FORECAST BELOW.

WATER VAPOR AT 1830Z SHOWING A NUMBER OF SHORTWAVE TROUGHS UPSTREAM
OF THE FORECAST AREA THAT WILL PROVIDE STRONG SUPPORT TO THUNDERSTORM
DEVELOPMENT OVERNIGHT IN THE MIDWEST. THE MOST SIGNIFICANT ARE THE
ONE EJECTING OUT OF NERN UT AND ANOTHER IN SRN ID AT THIS TIME.
22.12Z NAM/GFS BOTH HAD A GOOD HANDLE ON THESE AT 18Z TODAY PER
POTENTIAL VORTICITY MAPPING OF 1.5 PVU SURFACE. THESE CONSOLIDATE
OVER NEXT 12 HOURS TO FOR A DEEPER TROPOPAUSE FOLD TO 450 MB
/CURRENTLY DOWN TO ABOUT 370 MB/.

CURRENTLY MONITORING THE DESTABILIZATION ACROSS THE MIDWEST. THERE
SEEM TO BE TWO HOT SPOTS...THE MARITIME TROPICAL PLUS AIR MASS
BOUNDARY ACROSS SRN IA AND THE COLD FRONT ALIGNED FROM KINL-KABR-
SWWD. CURRENTLY THE SPC ANALYSIS SHOWS ABOUT 4000 J/KG OF SBCAPE IN
THE VICINITY OF THE SRN IA AND ERN SD. OVER THE PAST HOUR THE 0-6KM
SHEAR HAS INCREASED FROM 32 TO 55 KT AT SLATER IA PER
PROFILER...INDICATING THE INCREASING DEEP SHEAR MOVING IN FROM THE
WEST...SUPERCELL SHEAR WITH A STRAIGHT LINE HODOGRAPH /WOOD LAKE HAS
50 KTS OF 0-6KM BULK SHEAR/. CLOSER TO THE FORECAST AREA...FAIRLY
UNREMARKABLE WITH LITTLE CONVERGENCE SEEN IN THE SURFACE LAYER...
ALTHOUGH A WIND SHIFT FROM S TO SE DOES EXIST FROM CENTRAL IA SEWRD.
IT APPEARS WHILE THE AREA IS UNSTABLE WITH A MLCAPE OF 2-3K J/KG...
CONVECTIVE INITIATION IS NOT IMMINENT.

IN ASSESSING THE MODEL GUIDANCE FOR THE OVERNIGHT OUTCOME...HAVE
NOT TAKEN THE 22.12Z GFS AS A VALID SOLUTION WITH THE VERY DEEP AND
CONVECTIVE ROOTED DEEPENING OVER WY OF THE SHORTWAVE TROUGH. THE
SOLUTION APPEARS AS AN OUTLIER COMPARED TO THE 22.12Z ECMWF AND NAM
WITH A SOLUTION TOO FAR NORTH. OVERALL...THE MODELS ENHANCE THE LOW-
LEVEL JET THIS EVENING AS HEIGHTS FALL IN THE LOW LEVELS IN RESPONSE
TO THE SHORTWAVE TROUGH FORCING MOVING OUT OF THE ROCKIES. BY 00Z...A
CONVERGENT LOW-LEVEL JET IS POSITIONED INTO NWRN IA/SWRN MN WITH AN
EASTERN EXTENT TO NEAR I-35 INTO NERN IA. BY 06Z THIS INTENSIFIES AND
SHIFTS EAST. THUS...A CONVECTIVE SYSTEM IS EXPECTED TO INITIATE NEAR
KFSD-KABR AND THEN CONSOLIDATE AND MOVE ALONG THE CAPE TOWARD THE
FORECAST AREA. MOST LIKELY TOWARD KDBQ. THIS IS A LATE EVENING-
OVERNIGHT ARRIVAL OF A MATURE SQUALL LINE. THERE IS A CHANCE THAT
WEST-CENTRAL MN COULD INITIATE IN NEXT SEVERAL HOURS TOO WITH A
SLIGHTLY FURTHER NORTH MCS. 22.18Z RUC SUGGESTS MOST OF THE FORECAST
AREA WILL BE IN 3000 J/KG SBCAPE AT 06Z /PLUS DYNAMICAL LIFT/ TO
PRODUCE A MORE WIDESPREAD DAMAGING WIND THREAT. PRIOR...THE EASTERN
EXTENT OF THE LOW-LEVEL JET CONVERGENCE MAY INITIATE MORE CELLULAR
CONVECTION IN THE FORM OF SOME SUPERCELLS THIS EVENING. WITH A S-SE
WIND FLOW POSSIBLE AT THE SURFACE...TORNADOES COULD NOT BE RULED OUT
FROM THIS CONVECTION...MAINLY WEST OF THE MISSISSIPPI RIVER THIS
EVENING. HAIL/WIND AND HEAVY RAIN ARE POSSIBLE ALL NIGHT /SEE
HYDROLOGY DISCUSSION/. THIS OVERNIGHT EVOLUTION IS SIMILAR TO THE 12Z
SPC WRF 4KM RUN AT NCEP.

STORMS/RAIN WILL BE ONGOING IN THE MORNING WEDNESDAY WITH THE FRONT
AND SURFACE LOW IN THE AREA. THROUGH THE DAY...THIS WILL SLOWLY
SHIFT SOUTHEAST AS WILL MOISTURE AXIS. IT APPEARS THE SEVERE
THREAT WILL QUICKLY SHIFT SOUTHEAST WEDNESDAY WITH ONLY GRANT COUNTY
WI HAVING A CHANCE. HAVE INCREASED THE RAIN CHANCES WEDNESDAY IN
THE FORECAST WITH SLOWER TIMING TO SYSTEM.

FEW CHANGES MADE TO NICE WEATHER DAYS ON THU-FRI.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

LARGE SCALE MODELS IN GOOD AGREEMENT ON THE BIG PICTURE OF THE LARGER
SCALE RIDGE BUILDING NORTHWARD ACROSS THE PLAINS EARLY IN THE
PERIOD. THIS WILL SURGE MOISTURE AND INSTABILITY NORTHWARD THROUGH
WRN MN AND THE DAKOTAS FRIDAY. A WARM FRONT WILL SHIFT NORTH AND LAY
ACROSS THE CENTRAL MN/WI FOR CONVECTIVELY INITIATED EVENTS TO
ROLL EAST OUT OF MN DOWN I-94 AND EAST TOWARD KGRB. BELIEVE THIS WILL
TRANSITION TO THE WARM AND MORE CAPPED WARM SECTOR ACROSS OUR
SOUTHERN FORECAST AREA. HAVE HIGHER CONFIDENCE ON THIS WARM FRONT
SHIFTING NORTH AS THE SYNOPTIC LOW APPEARS TO BE EJECTING OUT OF THE
INTERMOUNTAIN WEST INTO THE DAKOTAS AND THE CONVECTIVE INIT REGION
WILL BE FAR WEST...ALLOWING A CLEAN PROGRESSION NORTHWARD. THIS WILL
LIKELY BRING BENEFICIAL RAINS TO THE NORTHERN FORECAST AREA AND NRN
WI VIA LATE NIGHT MCS ACTIVITY INTO SAT AND SUN MORN. HAVE
INCREASED THE RAIN CHANCES IN ALL AREAS TO TREND THESE SYSTEMS
AFFECTING THE NORTHERN FORECAST AREA. SOME TIMING DIFFERENCES BUT
IT APPEARS A COLD FRONT WILL THEN SHIFT THROUGH THE AREA LATE SUNDAY
FOR A DRY AND COOLER MON/TUE.

SEVERE CHANCES ARE TOUGH TO DETERMINE DUE TO NOCTURNAL NATURE OF
THESE SYSTEMS AFFECTING THE AREA...IN THE VERY EARLY MORNING.
WILL NEED TO WAIT UNTIL WE GET CLOSER TO BETTER ASSESS.

&&

.HYDROLOGY...RECENT PERIODS OF RAIN HAVE ALLOWED THE SOILS OVER
SOME OF THE FORECAST AREA TO BECOME SATURATED. RAINFALL
EXPECTED TONIGHT WILL FALL AND RUNOFF INTO AREA STREAMS AND RIVERS
CAUSING RISES. SOME OF THESE MAY BE RAPID DEPENDING ON THE RAINFALL
RATE. THIS AFTERNOON...INSTABILITY WAS GROWING OVER IOWA AND
SPREADING RAPIDLY NORTH. VERY WARM AND HUMID AIR WITH WARM CLOUD
DEPTHS OVER 4KM AND PRECIPITABLE WATERS NEARING 200 PERCENT OF NORMAL
WILL CAUSE RAINFALL RATES OF 1-2 INCHES PER HOUR WITH STRONGER
THUNDERSTORMS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO FORM IN THE
EVENING...AND SOME AREAS SOUTH OF I-90 COULD SEE REPEAT THUNDERSTORMS
TONIGHT INTO EARLY WEDNESDAY MORNING. THE MOST LIKELY AREA FOR THE
HEAVIEST RAINFALL AND REPEAT THUNDERSTORMS WOULD BE OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA AND INTO SOUTHWEST WISCONSIN. THE WORST
CASE SCENARIO WOULD BE EARLY THUNDERSTORM DEVELOPMENT THIS EVENING IN
AN E-W BAND NEAR THE IA-MN BORDER. THE STORMS WOULD LIKELY MOVE EAST
ALONG THE SAME AREAS. CONFIDENCE IS MEDIUM ON THAT OCCURRING...
POSSIBLE BUT NOT PROBABLE. WE COULD SEE TOTALS OVER 5 INCHES IF THIS
SETS UP. THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FROM I-90
SOUTH TO RAISE AWARENESS OF THIS NIGHT TIME HEAVY RAIN POTENTIAL...
FROM TONIGHT THROUGH WEDNESDAY AT NOON...WHEN THE INSTABILITY WILL
SHIFT SOUTH OF THE AREA. HOPEFULLY...THOSE TRAVELING ABOUT AFTER DARK
WOULD HAVE THIS IN THEIR MIND IF HEAVY RAIN AND A FLOOD THREAT SETS
UP.
&&

.AVIATION...LATE THIS AFTERNOON THROUGH WEDNESDAY

A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD THROUGH IOWA THROUGH
THIS EVENING. AS THE CAP ERODES THIS AFTERNOON AND THE MOISTURE
TRANSPORT INCREASES INTO THE REGION...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN BETWEEN 22.21Z
AND 23.03Z. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE THE POSSIBILITY
OF A FEW TORNADOES IN THE VICINITY OF THE WARM FRONT.

A MORE WIDESPREAD AREA OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH
THE REGION BETWEEN 23.06Z AND 23.12Z. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING DAMAGING WINDS AND LARGE HAIL GENERALLY
ALONG AND SOUTH OF INTERSTATE 90 CORRIDOR.

AT THIS TIME...THE GREATEST THUNDERSTORM CHANCES LOOK TO BE FROM
23.07Z AND 23.10Z AT KLSE...AND 22.23Z AND 23.09Z.

AS FAR AS WEDNESDAY...THERE WILL BE THE POSSIBILITY OF ADDITIONAL
THUNDERSTORMS AHEAD OF A COLD FRONT...BUT THE TIMING AND STRENGTH IS
RATHER UNCERTAIN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

&&

SHORT/LONG TERM...BAUMGARDT
SHORT TERM/AVIATION...BOYNE
Hazardous weather outlook, Jun 22, 11:57 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1157 PM CDT TUE JUN 22 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-231000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1157 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...OVERNIGHT

THUNDERSTORMS WILL TRAIN WEST TO EAST ACROSS THE AREA...PRODUCING
HEAVY RAIN WITH HOURLY RAINFALL RATES OF 1 TO 3 INCHES
POSSIBLE. WITH GROUNDS ALREADY SATURATED...THE THREAT FOR FLOODING
IS HEIGHTENED. IF SIGNIFICANT RAINFALL IS REALIZED...MUD
SLIDES COULD RESULT IN AREAS WITH HILLY TERRAIN.

IN ADDITION TO THE FLOODING THREAT...LARGE HAIL AND DAMAGING WIND
GUSTS WILL BE POSSIBLE INITIALLY WITH THE STORMS. ISOLATED TORNADOES
CANNOT BE RULED OUT FOR NORTHEAST IOWA. THIS WILL TRANSITION TO
MOSTLY A FLOOD THREAT BY 3 TO 4 AM. HOWEVER...A LARGE THUNDERSTORM
COMPLEX TO THE WEST COULD STILL PUSH INTO THE REGION BEFORE 4 AM.
IF THIS OCCURS...THE THREAT FOR DAMAGING WINDS WILL ALSO RETURN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE
INTERSTATE 90 CORRIDOR AND SOUTH.

THUNDERSTORMS ARE LIKELY ACROSS WESTERN WISCONSIN WEDNESDAY MORNING
WITH A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST IOWA AND SOUTHEAST
MINNESOTA.  A CHANCE FOR THUNDERSTORMS WILL PERSIST INTO THE
AFTERNOON UNTIL A COLD FRONT SWEEPS THROUGH THE UPPER MISSISSIPPI
RIVER VALLEY. A FEW OF THE THUNDERSTORMS ON WEDNESDAY COULD STILL
REACH SEVERE LIMITS UNTIL THE FRONT PUSHES THROUGH.

THERE ALSO IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY AFTERNOON
THROUGH MONDAY MORNING ACROSS THE OUTLOOK AREA. IT REMAINS TOO EARLY
TO DETERMINE THE SEVERE THREAT WITH ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD STILL BE NEEDED DURING THE OVERNIGHT
HOURS. WITH HEAVY RAINFALL LIKELY...ANY RAINFALL OR
FLOODING REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

HALBACH/BOYNE/RIECK

In the hours before

Special weather statement, Jun 22, 9:30 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT TUE JUN 22 2010

IAZ008>011-018-019-029-030-MNZ086-087-094>096-230400-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WINNESHIEK-
930 PM CDT TUE JUN 22 2010

...STRONG THUNDERSTORMS RAPIDLY DEVELOPING...

THUNDERSTORMS WERE QUICKLY DEVELOPING OVER NORTH CENTRAL IOWA...
MOVING TO THE NORTHEAST. HEAVY DOWNPOURS...FREQUENT LIGHTNING...
GUSTY WINDS AND SMALL HAIL ARE LIKELY WITH THE STRONGER STORMS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. STAY
ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS.

THE BULK OF THE STRONGER...TO POSSIBLY SEVERE STORMS...WILL BE
SOUTH OF A BLOOMING PRAIRIE TO STEWARTVILLE LINE THROUGH 11 PM.

RIECK
Special weather statement, Jun 22, 10:45 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 PM CDT TUE JUN 22 2010

IAZ008>011-018-019-029-030-MNZ086>088-094>096-230500-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WINNESHIEK-WINONA-
1045 PM CDT TUE JUN 22 2010

...STRONG TO SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA...

THUNDERSTORMS CONTINUE TO BLOSSOM OVER NORTH CENTRAL IOWA...MOVING
EAST NORTHEAST AT 30 TO 35 MPH INTO SOUTHEAST MINNESOTA AND NORTHEAST
IOWA. HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL
HAIL ARE LIKELY WITH THE STRONGER STORMS. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR CAN BE EXPECTED.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. STAY
ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS.

THE BULK OF THE STRONGER...TO POSSIBLY SEVERE STORMS...WILL BE
SOUTH OF A DODGE CENTER...TO ROCHESTER TO WINONA LINE THROUGH
MIDNIGHT.

RIECK
Special weather statement, Jun 23, 12:00 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT WED JUN 23 2010

IAZ008>011-018-019-MNZ086>088-094>096-WIZ041-042-053>055-230700-
ALLAMAKEE-CHICKASAW-CRAWFORD-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-VERNON-WINNESHIEK-
WINONA-
1200 AM CDT WED JUN 23 2010

...STRONG...POSSIBLY SEVERE THUNDERSTORMS MOVING ACROSS THE
AREA...

THUNDERSTORMS WILL CONTINUE TO TRACK EAST TO NORTHEAST ACROSS
THE REGION THROUGH 2 AM...MOVING AT 30 TO 35 MPH. HEAVY DOWNPOURS
AND FREQUENT LIGHTNING CAN BE EXPECTED...WITH GUSTY WINDS AND SMALL
HAIL POSSIBLE WITH THE STRONGER STORMS. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR ARE POSSIBLE.

THE BULK OF THE STORMS WILL BE LOCATED IN A WEST TO EAST
CORRIDOR...ABOUT 40 MILES NORTH AN SOUTH OF AN AUSTIN MINNESOTA TO
VIROQUA WISCONSIN LINE.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH
DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE OVER NORTHEAST IOWA. STAY ALERT FOR FURTHER UPDATES...AND
POSSIBLE WARNINGS.

RIECK
Local storm report, Jun 23, 12:13 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
06/23/2010  M1.48 INCH       MOWER              MN   MESONET

            MINOR FLOODING REPORTED AROUND PARTS OF THE CITY.

&&

ADAMS
Special weather statement, Jun 23, 1:00 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CDT WED JUN 23 2010

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
230800-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA-
100 AM CDT WED JUN 23 2010

...STRONG STORMS WITH HEAVY RAIN...POSSIBLY SEVERE...

THUNDERSTORMS WILL CONTINUE TO ROLL EASTWARD ACROSS THE REGION
THROUGH THE EARLY MORNING HOURS...BRINGING VERY HEAVY RAIN TO ALREADY
SATURATED GROUNDS. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE
POSSIBLE...AND WITH THESE STORMS TRAINING OVER THE SAME AREAS...THE
POTENTIAL FOR FLOODING IS HEIGHTENED. IN ADDITION...THERE WILL BE A
THREAT FOR STRONG WIND GUSTS WITH THE STRONGER STORMS.

STAY ALERT FOR FURTHER UPDATES...WITH FLASH FLOOD WARNINGS LOOKING
INCREASING MORE LIKELY FOR SOME AREAS EARLY THIS MORNING.

RIECK
Special weather statement, Jun 23, 2:10 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
210 AM CDT WED JUN 23 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-230830-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
210 AM CDT WED JUN 23 2010

...HEAVY RAIN THROUGH THE EARLY MORNING HOURS...

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO RUMBLE EAST ACROSS THE
REGION THROUGH THE EARLY MORNING HOURS. HOURLY RAINFALL RATES OF 1
TO 3 INCHES ARE COMMON WITH THE STRONGEST STORMS. WITH THESE STORMS
TRAINING OVER THE SAME AREAS...FLOODING IS LIKELY IN SOME
LOCATIONS...ESPECIALLY NORTHEAST IOWA. IN ADDITION...A FEW STORMS
OVER PARTS OF NORTHEAST IOWA...SOUTHWEST WISCONSIN...AND EXTREME
SOUTHEAST MINNESOTA COULD PRODUCE DAMAGING WINDS THROUGH 330 AM.

STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:17 AM CDTAreal Flood AdvisoryARXMitchell3 hr
Jun 23, 1:06 AM CDTFlash Flood WarningARXFloyd, Mitchell4 hr
Jun 23, 1:41 AM CDTFlash Flood WarningARXChickasaw, Fayette, Howard, Winneshiek3 hr
Jun 23, 1:50 AM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Howard, Winneshiek55 min
Jun 23, 2:13 AM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek52 min
Jun 23, 2:44 AM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette, Winneshiek61 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.